MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Hernia (2240)
Date of Event 05/19/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2009) is considered to be a best estimate.This emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device #2).An additional emdr submitted to represent the bard/davol mesh ¿ composix l/p (device #1) and supplemental emdr was submitted to represent the bard/davol ventrio mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with symptomatic abdominal incisional hernia thereby underwent laparoscopic repair with composix lp mesh (device #1).Per operative notes, ¿the hernia defect was noted in the anterior abdominal wall and composix lp mesh (device #1) was placed and sutured and tacked.¿ on (b)(6) 2010 - patient was diagnosed with recurrent abdominal incisional hernia thereby underwent laparoscopic repair with implant of composix lp mesh (device #2).Per operative notes, ¿adhesiolysis was performed.The hernia defect was placed with composix lp mesh (device #2) and sutured.The previously placed mesh (device #1) was seen rolled under the hernia defect.The mesh (device #1) was unfurled and sutured and tacked.¿ on (b)(6) 2011 - patient was diagnosed with multiple recurrent lower abdominal wall hernia thereby underwent open repair with implant of ventrio mesh (device #3).Per operative notes, ¿the adhesions of the peritoneum and intestine and old biological mesh was removed.The dome of the bladder was clearly involved in hernia defect.A ventrio mesh (device #3) was placed and sutured.¿ on (b)(6) 2012 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of two synthetic mesh.Per operative notes, ¿multiple mesh was noted.The hernia sac was encountered and reduced and sutured.Two synthetic mesh was placed in the peritoneum and sutured.¿ on (b)(6) 2012 - patient was diagnosed with infected abdominal wall wound thereby underwent open repair with incision and drainage of abscess, debridement of infected abdominal wound.Per operative notes, ¿the wound with cellulitis was noted and wound vac was placed over it.The purulence was drained.¿ on (b)(6) 2013 ¿ patient was diagnosed with recurrent ventral hernia; abdominal wall abscess and infected abdominal mesh thereby underwent open repair with removal of abdominal wall mesh (device #3) and implant of synthetic mesh.Per operative notes, ¿the abdominal wall mesh with scar tissue was noted in underlay fashion.The mesh was excised; it appeared to be wadded itself into a large ball.Abdominal wall wound was closed with sutures.The hernia defect was repaired with synthetic mesh and sutured.On (b)(6) 2015 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of synthetic mesh and phasix flat mesh (device #4).Per operative notes, ¿dense adhesions with scar tissue were noted.In hypogastric region, hernia was noted in right labia majora.The hernia was dissected, and synthetic mesh was placed in edge of peritoneal opening and phasix flat mesh was placed over the synthetic mesh and sutured.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22505410
Report Number1213643-2025-00631
Device Sequence Number8652585
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)140828(10)HUTH0649
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2014
Device Catalogue Number0134460
Device Lot NumberHUTH0649
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale